Funnel Cloud, Fremont
- When
- June 28, 4:52 PM MST
- Where
- Fremont County, 7 mi N of Lander
- Reported by
- BROADCAST MEDIA
- Coordinates
- 43.041, -108.630 (the zone’s center; the record gives no point)
1 funnel cloud, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before the first event at Jun 28, 1:03 PM MST, 3 hours 49 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 203 PM MDT SAT JUN 28 2003 ...TONIGHT THROUGH TUESDAY... CONVECTION EXPECTED ALONG AND NORTHEAST OF COLD FRONT THAT HAS MOVED ALONG CONTINENTAL DIVIDE THIS PM. DECENT SURFACE DEWPOINTS PLUS AN UPPER AIR DISTURBANCE WILL AID IN LIFT FOR BETTER POTENTIAL FOR STORMS. SHOULD SEE ACTIVITY DECREASE AFTER MIDNIGHT WITH THE PASSING OF THE LIFT. ON SUNDAY THE UPPER RIDGE BUILDS INTO THE AREA. LOW LEVEL SURFACE BOUNDARY WILL HANG AROUND THE CENTRAL AND EAST ZONES KEEPING SOME DEWPOINT AROUND. WARM AIR ALOFT TO INCREASE WHICH WOULD PUT A CAP ON THINGS...BUT MAY SEE ISOLATED LATE PM AND EVE CONVECTION IN E ZONES NEAR HIGHER TERRAIN. ON MONDAY THE RIDGE AXIS MOVES BY AND SW FLOW ALOFT TAKES OVER. VERY WARM 700MB TEMPS WITH SOME INCREASED MIXING WILL VAULT HIGHS INTO THE 90S IN LOWER BASINS. UPPER SYSTEM MOVES IN THE N OF THE AREA TUE WITH A COLD FRONT INTO MONTANA. WILL KEEP THINGS HOT AND DRY FOR TUE ASIDE FROM ISOLATED TS EXTREME NW CORNER. ...TUESDAY NIGHT THROUGH SATURDAY... NO CHANGES TO TUESDAY NIGHT THROUGH SATURDAY IN GRIDS. .RIW...NONE.
WYZ001>020-022>030-291200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 1009 AM MDT SAT JUN 28 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL DISTURBANCE SLIDING SOUTH OUT OF MONTANA WILL INTERACT WITH A MOIST EASTERLY FLOW BEHIND A COLD FRONT TO PRODUCE SCATTERED LATE AFTERNOON AND EVENING THUNDERSTORMS ACROSS THE CENTRAL PORTIONS OF THE AREA. THUNDERSTORMS SHOULD FIRST DEVELOP OVER THE NORTHERN MOUNTAINS...ESPECIALLY THE SOUTHERN ABSAROKAS AND THEN BEGIN TO MOVE SOUTHEAST INTO THE WIND RIVER BASIN. OTHER THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE WIND RIVER BASIN AND NATRONA COUNTY THROUGH THE EVENING. THE POTENTIAL EXISTS FOR A FEW OF THESE STORMS TO BECOME QUITE STRONG WITH HEAVY RAIN AND HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON THROUGH TONIGHT.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RIVERTON WY
0316 PM MDT SAT JUN 28 2003
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0305 PM BUFFALO WY 0.75 IN HAIL
06/28/03 JOHNSON REPORTED BY JOHNSON COUNTY
SHERIFF
HAHNPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RIVERTON WY
0439 PM MDT SAT JUN 28 2003
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0400 PM 58 NW RIVERTON WY 1.00 IN HAIL
06/28/03 FREMONT REPORTED BY PUBLIC
HAHNThe Riverton/Lander radar (KRIW), 13 km away, was scanning. The volume nearest the first event began at 23:51 UTC.
1 funnel cloud. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2003Every state in 2003This day in weather historyWarnings in Wyoming, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5366654.